Alert archive / New Mexico / Wind Advisories in 2026

Wind Advisory 3, NWS El Paso, TX

February 19, 20265 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Feb 19, 2026, 10:46 AM MST for 5 counties in New Mexico. It took effect at Feb 20, 2026, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 10:46 AM MST (17:46 UTC)
In effect from
Feb 20, 2026, 8:00 AM MST
Expired
Feb 20, 2026, 6:00 PM MST
In force
10 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 93 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 5.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS74 KEPZ 191746
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1046 AM MST Thu Feb 19 2026

NMZ414>416-200615-
/O.NEW.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Mescalero, Pinon, Cloudcroft, Mountain
Park, Timberon, Apache Summit, Mayhill, Sacramento, and Sunspot
1046 AM MST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MST FRIDAY...

* WHAT...West winds 30 to 35 mph with gusts 50 to 60 mph expected. 
  Stronger winds possible over high ridges and passes.

* WHERE...Sacramento Mountains, and east slopes of the Sacramento 
  mountains.

* WHEN...From 8 AM to 6 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

TAB
3 follow-up statements
774 
WWUS74 KEPZ 200403
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
903 PM MST Thu Feb 19 2026

NMZ414>416-201700-
/O.CON.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Pinon, Mayhill, Cloudcroft, Mescalero,
Mountain Park, Timberon, Sacramento, Apache Summit, and Sunspot
903 PM MST Thu Feb 19 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 6 PM MST FRIDAY...

* WHAT...West winds 30 to 35 mph with gusts 50 to 60 mph expected. 
  Stronger winds possible over high ridges and passes.

* WHERE...Sacramento Mountains.

* WHEN...From 8 AM to 6 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

KS
513 
WWUS74 KEPZ 200710
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1210 AM MST Fri Feb 20 2026

NMZ408-417-426-427-210100-
/O.EXA.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/
Eastern Black Range Foothills-Otero Mesa-Southern Gila Region
Highlands/Black Range-West Central Tularosa Basin/White Sands-
Including the cities of Crow Flats, Kingston, Chaparral, Winston,
Lake Roberts, White Sands Range Headquarters, White Sands
National Park, and Hillsboro
1210 AM MST Fri Feb 20 2026

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. 
  Stronger winds possible along east slopes and mountain passes.

* WHERE...Portions of southern New Mexico.

* WHEN...From 8 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ414>416-210100-
/O.CON.KEPZ.WI.Y.0003.260220T1500Z-260221T0100Z/
West Slopes Sacramento Mountains Below 7500 Feet-Sacramento
Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below
7500 Feet-
Including the cities of Mescalero, Apache Summit, Pinon, Sunspot,
Mountain Park, Cloudcroft, Sacramento, Mayhill, and Timberon
1210 AM MST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM 
MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts 50 to 60 mph expected.

* WHERE...Sacramento Mountains.

* WHEN...From 8 AM this morning to 6 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For additional information, visit us at http://www.weather.gov/epz

ZA
346 
WWUS74 KEPZ 210053
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
553 PM MST Fri Feb 20 2026

NMZ408-414>417-426-427-210200-
/O.EXP.KEPZ.WI.Y.0003.000000T0000Z-260221T0100Z/
Eastern Black Range Foothills-West Slopes Sacramento Mountains
Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes
Sacramento Mountains Below 7500 Feet-Otero Mesa-Southern Gila
Region Highlands/Black Range-West Central Tularosa Basin/White
Sands-
Including the cities of Cloudcroft, Timberon, Winston, Mescalero,
Sunspot, Apache Summit, Mayhill, Crow Flats, Kingston, Chaparral,
Hillsboro, Mountain Park, Sacramento, White Sands Range
Headquarters, Pinon, Lake Roberts, and White Sands National Park
553 PM MST Fri Feb 20 2026

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

Winds have diminished, although expect some gusts to 30 mph 
continuing over the next 3 to 4 hours.

$$

For additional information, visit us at http://www.weather.gov/epz

DH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:45 AM MST, 6 hours 1 minute earlier. Its key messages:

  • Updated at 409 AM MST Thu Feb 19 2026
  • Windy conditions prevail through Friday, with a risk of blowing dust across southern New Mexico and far west Texas. This may cause impactful travel conditions by reducing visibility on area roadways.
  • Lighter winds with seasonal temperatures for the weekend, followed by a warm-up next week.
Area forecast discussion, Feb 19, 4:45 AM MST, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
445 AM MST Thu Feb 19 2026

...New AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 409 AM MST Thu Feb 19 2026

 - Windy conditions prevail through Friday, with a risk of
   blowing dust across southern New Mexico and far west Texas.
   This may cause impactful travel conditions by reducing
   visibility on area roadways.

 - Lighter winds with seasonal temperatures for the weekend,
   followed by a warm-up next week.

&&

.DISCUSSION...
Issued at 912 PM MST Wed Feb 18 2026

A large upper level trough has brought repeated bouts of energy
which has created windy conditions the last couple days. This
trough is still centered over the PacNW and will continue to
create breezy to windy conditions Thursday and Friday. The good
news is that both days won't be as windy as what we've seen but
will be noticeable. Expect sustained winds of 15-25 mph tomorrow
afternoon and will be slightly windier on Friday with speeds 20-30
mph. Wind advisories may be needed for the mountain zones on
Friday but will see how models trend in future runs. Blowing dust
will continue to be possible across southern NM and far west TX
both afternoons but the wind direction will be out of the west vs.
southwest like what we've been seeing. This will help keep El Paso
out of the worst of the dust but rather the majority of the
northern Mexico plumes will impact southern El Paso county and
Hudspeth county. Dust sources near the Lordsburg Playa, in and
around Deming may activate and will push dust downstream to places
like Las Cruces. Same thing with White Sands blowing dust
downstream to locations like Alamogordo.

After our windy work week ends Friday, much quieter conditions can
be expected Saturday and even into Sunday. Saturday will feature
light winds but an incoming backdoor cold front from the Great
Plains appears to push in late Saturday PM and Sunday AM which
will bring east breeziness to the area as it pushes in. Otherwise,
the front really doesn't do much for us except keep temperatures
similar to Saturday.

&&

.AVIATION...
(12Z TAFS)
Issued at 409 AM MST Thu Feb 19 2026

Breezy W winds return by late morning after a period of lighter
winds to start the TAF period. Gusts to 30kts forecast this
afternoon for all terminals with patchy BLDU. Confidence is low in
dust impacts later today as winds won't be as strong as
Wednesday. VIS reductions to 3SM or below are possible today, most
likely at KELP and KDMN. KELP has a low-medium chance of reaching
AWW criteria; not quite confident enough to issue an AWW at this
time (19-22z is most likely time to see AWW winds). Winds settle
to around 10kts this evening. FEW-SCT250 pass overhead with some
mid clouds across northern areas this morning.

&&

.FIRE WEATHER...
Issued at 409 AM MST Thu Feb 19 2026

There will be some fire weather concerns through Friday. Winds
stay breezy each day from the west. Today will have slightly lower
winds compared to Fri with higher RHs above critical thresholds,
creating some elevated fire danger. RHs fall to near or below
critical levels on Fri, resulting in more widespread elevated fire
danger and locally critical. ERCs remain near or below the 50th
percentile, so fuels won't be very receptive to new fire starts on
Fri even with drier conditions. RFWs are unlikely to be issued for
Fri due to the more marginal RHs compared to Wed when they were in
effect. Winds become lighter for the weekend as RHs hold near
critical thresholds, lowering the fire danger threat. Other than a
low chance of rain/snow in the Gila Region through Fri morning,
no precip is forecast. Temps will be near or below normal through
the weekend, then warming to well above normal into midweek.

Min RHs range from 20-45% today, then 12-35% Fri. Ventilation will
be very good to excellent through Fri, then poor to fair.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  43  67  38  65 /   0   0   0   0
Sierra Blanca            38  66  35  65 /   0   0   0   0
Las Cruces               36  60  31  61 /   0   0   0   0
Alamogordo               36  61  30  62 /   0   0   0   0
Cloudcroft               24  37  22  42 /   0   0   0   0
Truth or Consequences    37  60  30  60 /   0   0   0   0
Silver City              31  47  27  57 /  20  20   0   0
Deming                   37  61  30  64 /   0   0   0   0
Lordsburg                32  56  28  62 /  10  10   0   0
West El Paso Metro       43  65  39  65 /   0   0   0   0
Dell City                35  65  32  66 /   0   0   0   0
Fort Hancock             40  74  38  71 /   0   0   0   0
Loma Linda               38  60  35  60 /   0   0   0   0
Fabens                   39  71  36  68 /   0   0   0   0
Santa Teresa             38  64  34  63 /   0   0   0   0
White Sands HQ           41  62  36  62 /   0   0   0   0
Jornada Range            36  60  28  62 /   0   0   0   0
Hatch                    37  62  28  64 /   0   0   0   0
Columbus                 40  65  35  65 /   0   0   0   0
Orogrande                35  61  31  61 /   0   0   0   0
Mayhill                  30  51  25  56 /   0   0   0   0
Mescalero                27  49  22  53 /   0   0   0   0
Timberon                 29  47  28  52 /   0   0   0   0
Winston                  27  50  19  54 /  10  10   0   0
Hillsboro                35  56  29  58 /  10  10   0   0
Spaceport                32  60  26  60 /   0   0   0   0
Lake Roberts             27  46  23  58 /  20  20   0   0
Hurley                   31  52  26  58 /  10  10   0   0
Cliff                    29  54  25  63 /  30  30   0   0
Mule Creek               28  48  24  60 /  30  30   0   0
Faywood                  34  52  30  58 /  10  10   0   0
Animas                   37  61  30  64 /   0   0   0   0
Hachita                  38  61  30  63 /   0   0   0   0
Antelope Wells           39  63  31  65 /   0   0   0   0
Cloverdale               36  57  33  62 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...39-Aronson

Nearby

Wind Advisories in New Mexico, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.